I took a 3 months course of Accutane (40mg) and now want to get a regular facial. How long should I wait?
Regular Facial Treatment After Accutane?
Doctor Answers 4
You need not wait for a regular facial
After a course of Accutane, you are at greater risk of scarring if you have any procedure that involves injury to the skin such as chemical peels, waxing of the eyebrows or anything more invasive. A regular facial that simply involves application of astringents, lotions, and gentle scrubbing should be fine.
Have a question? Ask a doctor
Accutane and facials
An extraction or hydrating facial can be performed even while a patient is on Accutane as long as the aesthetician is experienced and knowledgeable about how to manage people on this medication. It would probably be safer to get the facial in an office in which the aesthetician is supervised by a board-certified dermatologist.
Facials after Accutane
Typically it is best to wait about 3 months after completing Accutane to have a regular facial.
The Aesthetician performing the facial should be cautious when doing extractions and perform minimal exfoliation. A facial that did not include exfoliation and extractions could be performed at any time during or after taking Accutane if the products used are soothing and hydrating.
You might also like...
Facial Treatments after Accutane
I would ask your dermatologist if he/she has an esthetician in the office to have these facials performed. An esthetician who works with your dermatologist will hopefully be familiar with Accutane, and your case in particular. Although that is not always the case in every office, it really is best for the patient when the esthetician and doctor work closely together. My estheticians are very familiar with Accutane, as well as other courses of treatment I prescribe, and know how to care for the skin properly in each case.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.